Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 73, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 15, 2000, 6:51 PM EDT for Rowan County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 2000, 6:51 PM EDT (22:51 UTC)
- Expired
- Jun 15, 2000, 7:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rowan County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
956 WUUS53 KJKL 152253 SVRJKL KYC205-152330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 651 PM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ROWAN COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF MOREHEAD * UNTIL 730 PM EDT * AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLEARFIELD...OR ABOUT 3 MILES SOUTH OF MOREHEAD...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTH OF HALDEMAN AT 700 PM EDT OVER ELLIOTTVILLE AT 705 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3819 8348 3810 8342 3814 8326 3829 8333 HAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:35 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 15, 2:35 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 235 PM EDT THU JUN 15 2000 THE MODELS ARE SIMILAR AND SHOW THAT INSTABILITY AND DEEP MOISTURE PERSIST OVER EASTERN KY THROUGH SATURDAY. A SHORT WAVE TROUGH... MOVING OVER EASTERN KY NOW...DAMPENS AS IT MOVES NORTHEAST TONIGHT. HOWEVER...A BROAD MEAN TROUGH POSITION REMAINS OVER THE NORTHERN CONUS...AND SHORT WAVES CONTINUE TO MOVE THROUGH IT. MEANWHILE...A BLOCKING RIDGE OFF THE EAST COAST STAYS IN PLACE...AND RETROGRADES WITH TIME. THIS WILL KEEP TROPICAL MOISTURE MOVING OUR WAY FROM THE GULF OF MEXICO. AS A RESULT...MOSTLY CLOUDY SKIES WILL PREVAIL WITH STRONGLY DIURNAL THUNDERSTORM DEVELOPMENT. STRONG THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AFTERNOON AS ANOTHER SURFACE COLD FRONT APPROACHES FROM THE UPPER MIDWEST. IN THE EXTENDED PERIOD...SUNDAY THROUGH TUESDAY...LITTLE CHANGE IS EXPECTED AS DEEP SOUTHWEST FLOW AND MOISTURE IMPORT CONTINUES. THERE WILL BE A CHANCE FOR MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY. WORK ZONES WILL BE OUT AROUND 3 PM UNDER SDFOZFJKL. JKL 71/81 70/80 3525 LOZ 70/83 69/82 2525 .JKL...SEVERE THUNDERSTORM WATCH IN FAR EASTERN KENTUCKY UNTIL 7 PM. SCHAUB
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:13 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Powell | 32 min |
| Jun 15, 12:13 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 32 min |
| Jun 15, 12:26 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Wolfe | 49 min |
| Jun 15, 12:37 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Owsley | 23 min |
| Jun 15, 12:59 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin, Morgan | 46 min |
| Jun 15, 1:09 PM EDT | Severe Thunderstorm Warning | JKL | Perry | 51 min |
| Jun 15, 2:00 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 45 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.